Over in the SOHO Forum
the subject of taking vitamins and supplements came up and a few people had trouble swallowing their pills.
I never have, but my daughter did when she was younger. I think she took children's liquid Tylenol till she was about 12!
I've never had that issue, but here are some tips that worked for her (and other friends through the years):
1--Drink some water before you take the pill. This lubricates your throat & helps keep the pills from "sticking". This can help you if you often have yucky aftertaste from some pills--the "sticking" is what causes the aftertaste. The pill actually doesn't usually stick, it just rubs on your throat/esophagus & feels like it's stuck. It might leave little particles that cause the aftertaste.
2--Don't toss your head back to swallow the pills. This actually causes the pill to "float up" and makes it harder to swallow it. So, keep your head level and swallow the pill (with water) just like you swallow food. This habit can be hard to break, but keep trying--most everyone I've shared this with has some success with it. It may help to take a deep breath or two before to relax yourself. Having repeated "bad" episodes can cause you to "tense" up, which can make the whole process much worse than it has to be.
3--Drink plenty of water after, to help the pill get all the way to your stomach. And, for some pills, they need that water to "work" properly or in the case of stuff like aspirin, to make it less harmful to your tummy.